Bulgarian Engineering Teacher Programme

Europe/Zurich
CERN

CERN

Zornitsa Zaharieva (CERN), Roman Zahariev Zahariev (Bulgarian Academy of Sciences (BG)), Svezhina Dimitrova (A), Jeff Wiener (CERN)
Description

The Bulgarian Engineering Teacher Programme 2018 will take place from 14-20 October 2018. Lectures, on-site visits, exhibitions, and hands-on workshops will introduce its participants to cutting-edge particle physics. We hope our participants will go back to Bulgaria as ambassadors, who pass on the subject to our next generation of physicists, engineers, IT specialists ...


Bulgarian Engineering Teacher Programme 2018:
https://indico.cern.ch/e/BGETP18

Teacher Programme Manager:
Jeff Wiener: 0041 75 411 9010

CERN Contact and National Coordinators:
Zornitsa Zaharieva - CERN (+41 75 411 1236)
Svejina Dimitrova - Astronomical Observatory, Varna,  Bulgaria
Prof. Roman Zahariev - Inst. of Systems Engineering and Robotics, Bulgarian Academy of Sciences

In case of emergency:
CERN fire brigade: 0041 22 76 74444

    • 19:00 21:00
      Welcome to CERN! 61/1-201 - Pas perdus - Not a meeting room -

      61/1-201 - Pas perdus - Not a meeting room -

      CERN

      Show room on map
      • 20:00
        Welcome Reception 30m
    • 08:30 12:30
      Lectures 503/1-001 - Council Chamber

      503/1-001 - Council Chamber

      CERN

      162
      Show room on map
    • 12:30 13:45
      Lunch break 1h 15m
    • 13:45 17:30
      Visits
      • 13:45
        Cryogenic test facility hall SM18 1h 30m

        The bus leaves in front of the CERN hotel (Building 39) at 13:45!

        13:45-14:00 Trasport from Bat39 to SM18
        14:00-15:00 SM18
        15:0-15:15 Transport from SM18 to the Main Building

      • 15:30
        Low Energy Ion Ring & ISOLDE 2h

        Group 1

        15:30-16:15 LEIR
        16:15-16:30 Walk from LEIR to ISOLDE
        16:30-17:15 ISOLDE
        17:15-17:30 Walk to the Main Building

        Group 2

        15:30-16:15 ISOLDE
        16:15-16:30 Walk from ISOLDE to LEIR
        16:30-17:15 LEIR
        17:15-17:30 Walk to the Main Building

    • 08:30 11:00
      Lectures 774/R-013

      774/R-013

      CERN

      104
      Show room on map
    • 11:00 12:45
      Visits
      • 11:00
        CERN Control Centre & AMS POCC 1h 45m

        Group 1

        11:00-11:40 AMS
        11:40-11:50 Transport from AMS to CCC
        11:50-12:30 CCC
        12:30-12:40 Transport from AMS to the Main Building

        Group 2

        11:00-11:40 CCC
        11:40-11:50 Transport from CCC to AMS
        11:50-12:30 AMS
        12:30-12:40 Transport from AMS to the Main Building

    • 12:45 14:00
      Lunch break 1h 15m
    • 14:00 21:30
      Social Events
      • 14:00
        Discover Geneva 6h Geneva

        Geneva

        We will provide you with your personal treasure hunt brochure. Please prepare 8 CHF to buy the "Tout Genève 9h" ticket. Once you successfully finish the treasure hunt there will be a delicious cheese fondue and a treasure waiting for you!

      • 20:00
        Official Dinner 1h 30m Hotel Edelweiss (Geneva)

        Hotel Edelweiss

        Geneva

        Although it's the formal dinner of the programme, please wear clothes, which you feel comfortable in.

        Hotel Edelweiss
        Place de la Navigation 2
        1201 Genève
        www.hoteledelweissgeneva.com

    • 08:30 13:00
      Lectures 40/S2-A01 - Salle Anderson

      40/S2-A01 - Salle Anderson

      CERN

      100
      Show room on map
      • 08:30
        Introduction to Robotics. Service robots and their usage for accessing dangerous environments / Въведение в роботиката. Сервизни роботи и тяхното използване в опасни среди 45m
        Speaker: Roman Zahariev Zahariev (Bulgarian Academy of Sciences (BG))
      • 09:20
        Introduction to ALICE / Тежки йони: Въведение в ALICE 50m
        Speaker: Latchezar Betev (CERN)
      • 10:20
        Higgs discovery/ Откритието на Хигс бозона 1h
        Speaker: Leandar Litov (University of Sofia (BG))
      • 11:25
        Distributed Computing – New resources 30m
        Speaker: Ivan Glushkov (University of Texas at Arlington (US))
      • 12:00
        Electronics and IT in the experiments at CERN / Електроника и ИТ в експериментите провеждани в CERN 1h
        Speaker: Leandar Litov (University of Sofia (BG))
    • 13:00 14:00
      Lunch break 1h
    • 14:00 17:30
      Visits
      • 14:00
        ATLAS control room & IdeaSquare 1h 45m

        Group 1

        14:00-14:45 ATLAS
        14:45-15:00 Walk from ATLAS to IdeaSquare
        15:00-15:45 IdeaSquare

        Group 2

        14:00-14:45 IdeaSquare
        14:45-15:00 Walk from IdeaSquare to ATLAS
        15:00-15:45 ATLAS

    • 08:15 10:00
      Visits
      • 08:15
        Data Centre & Antimatter Factory 1h 45m

        The whole group meets in front of the CERN hotel (Building 39) at 08:15!

        Group 1

        08:15-08:30 Walk from Bat39 to the Data Centre
        08:30-09:10 Data Centre
        09:10-09:20 Walk from the Data Centre to the AD
        09:20-10:00 AD

        Group 2

        08:15-08:30 Walk from Bat39 to the AD
        08:30-09:10 AD
        09:10-09:20 Walk from the AD to the Data Centre
        09:20-10:00 Data Centre

    • 10:15 12:00
      Lectures 6/2-024 - BE Auditorium Meyrin

      6/2-024 - BE Auditorium Meyrin

      CERN

      120
      Show room on map
      • 10:15
        Bulgarian Teachers Programme - lessons, achievements and prospects / Българската учителска програма – уроци, постижения и перспективи 1h
        Speaker: Svezhina Dimitrova (A)
      • 11:20
        Introduction to CMS and its Electromagnetic Calorimeter system – design considerations, overview of the construction and function of the ECAL and the Bulgarian experience / Въведение в експеримента CMS и неговия електромагнитен калориметър – преглед на дизайна, конструкцията, функциите на ECAL и българския опит 40m
        Speaker: Roman Zahariev Zahariev (Bulgarian Academy of Sciences (BG))
    • 12:00 13:30
      Lunch break 1h 30m
    • 13:30 16:30
      Visits
      • 13:30
        CMS Service Cavern 3h

        The bus leaves in front of the CERN hotel (Building 39) at 13:30!

        13:30-14:00 Transport from Bat39 to CMS
        14:00-16:00 CMS
        16:00-16:30 Transport from CMS to Bat39

    • 17:00 18:30
      Lectures 13/2-005

      13/2-005

      CERN

      90
      Show room on map